MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION®, SCREW FOR TRIAL STEM, L 190; LZO

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION®, SCREW FOR TRIAL STEM, L 190; LZO
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file (b)(4).
 
Event or Problem Description
It was reported that while surgeon was removing wagner sl trial stem 16x190mm, the screw broke, leaving in the femoral canal the distal 16mm trial.After adepts at extracting distal trial stem, surgeon performed osteotomy to retrieve distal trial stem.Patient involvement - prolonged surgery 60 minute delay.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: d10, h2, h6.Correction: b4, b5, g3, g6, h10.D10: ref: (b)(4); name: unknown wagner sl revision, trial stem, distal, 16; lot: unknown.Event description: it was reported that during surgery the wagner trial screw, which connects the distal and the proximal wagner trial stems, broke.An osteotomy was performed to retrieve the distal wagner trial stem from the femoral canal, resulting in a surgical delay of 60 minutes.No pieces of the broken device remained in the patient.Review of received data: - no data relevant to the case has been received.- due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: - no product was returned; therefore, visual evaluation could not be performed.Review of product documentation: - device purpose: all involved devices are intended for treatment.- product compatibility: the compatibility check could not be performed, as the product identification of the proximal wagner trial stem is unknown.- dhr review: review of the device history records could not be performed due to unknown lot number.Conclusion: it was reported that during surgery the wagner trial screw, which connects the distal and the proximal wagner trial stems, broke.An osteotomy was performed to retrieve the distal wagner trial stem from the femoral canal, resulting in a surgical delay of 60 minutes.No pieces of the broken device remained in the patient.Neither the products nor the medical data relevant to the reported event have been received.The investigation did not identify a nonconformance or a complaint out of box (coob).Based on the available information, a specific cause could not be identified.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation has been completed.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.D10: wagner sl revision, trial stem, distal, 16; item: 01.00109.116; lot:13.876479.The distal wagner trial stem with the separate proximal part of the trial screw has been received.The trial stem has a few scratches and nicks.The screw head of the trial screw is worn.Review of the device history record identified no deviations or anomalies during manufacturing.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
WAGNER SL REVISION®, SCREW FOR TRIAL STEM, L 190
Common Device Name
LZO
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13599223
Report Number0009613350-2022-00110
Device Sequence Number11424825
Product Code JDI
UDI-Device Identifier00889024278004
UDI-Public(01)00889024278004(11)141126(10)14085132
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00109.809
Device Lot Number14085132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer05/11/2022
08/16/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date05/12/2022
08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown